Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 185, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 23, 2005, 2:35 PM CDT. It was in force for 19 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2005, 2:35 PM CDT (19:35 UTC)
- Expired
- Oct 24, 2005, 9:30 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 22 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 6:54 PM CDT | FLASH FLOOD | 3 S Juncos, PR | FLOODING FROM RIO VALENCIANO IN BARRIO CEIBA NORTE URB LOS CORCHOS OF JUNCOS ENTERING HOMES. |
| Oct 23, 7:08 PM CDT | FLASH FLOOD | Juncos, PR | ONE ADULT AND A MINOR TRAPPED IN A CAR IN A FLOODED CREEK IN BARRIO CIEBA NORTE...PARCELA MARIN. |
| Oct 23, 7:42 PM CDT | FLASH FLOOD | Juncos, PR | ALONG ROAD 198 KM 15.3 IN BARRIO LOS CORCHOS...FLOODED RESIDENCE. |
| Oct 23, 8:51 PM CDT | FLASH FLOOD | Las Piedras, PR | RIO VALENCIANO ROSE ABOVE ITS BANKS AND FLOODED RESIDENCES IN BARRIO PASTO SECO. |
| Oct 23, 9:09 PM CDT | FLASH FLOOD | Juncos, PR | CALLE SAN JOSE JULIANA ACOSTA 9,JUNCOS...RESIDENCE FLOODED AND THREE PERSONS TRAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 259 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 231939
FFWSJU
PRC029-031-063-069-077-085-095-109-129-139-151-232230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
335 PM AST SUN OCT 23 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
CAROLINA
JUNCOS
GURABO
PATILLAS
MAUNABO
SAN LORENZO
YABUCOA
TRUJILLO ALTO
LAS PIEDRAS
HUMACAO
* UNTIL 630 PM AST
* AT 328 PM AST...DOPPLER RADAR INDICATED HEAVY RAINS AND ISOLATED
THUNDERSTORMS AFFECTING THE AREAS ABOVE MENTIONED.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1820 6596 1822 6599 1833 6599 1833 6588
1825 6582 1820 6582 1815 6577 1807 6577
1796 6593
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 3:58 AM CDT, 10 hours 37 minutes earlier.
Area forecast discussion, Oct 23, 3:58 AM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
458 AM AST SUN OCT 23 2005
.DISCUSSION...
TROPICAL STORM ALPHA WAS IS CURRENTLY NEAR 18.1N 71.0W ...MOVING
NORTHWEST AT 12 KNOTS. ALPHA IS EXPECTED TO MOVE ACROSS WESTERN
DOMINICAN REPUBLIC TODAY. STRONG WINDS WILL CONTINUE ACROSS THE
REGIONAL WATERS...ESPECIALLY ACROSS THE MONA PASSAGE...THROUGH THIS
MORNING...AND THEN BEGIN TO DIMINISH AS THE REMNANTS OF ALPHA EMERGE
FROM THE NORTHWEST COAST OF THE DOMINICAN REPUBLIC AND MOVE
NORTHWARD INTO THE ATLANTIC TONIGHT THROUGH MONDAY.
WATER VAPOR SAT IMAGERY INDICATES AN ELONGATED TUTT EXTENDING FROM
THE CENTRAL ATLANTIC SOUTHWESTWARD INTO THE NORTHEAST
CARIBBEAN...WITH DRY MID TO UPPER LEVEL AIR ENTERING THE REGION
BEHIND T.S. ALPHA. IN ADDITION...THERE IS SOME DRIER LOW LEVEL AIR
ENTERING INTO THE WINDWARD AND LEEWARD ISLANDS. HOWEVER...DUE TO
LINGERING LOW LEVEL MOISTURE BEHIND T.S. ALPHA AND THE SOUTHEAST
FLOW ACROSS THE LOCAL ISLANDS...THERE ARE STILL LINGERING CLUSTERS
OF SHOWERS AND ISOLATED THUNDERSTORMS...ESPECIALLY ACROSS THE
U.S.V.I...VIEQUES...CULEBRA AND SOUTHEAST SECTION OF PUERTO RICO.
WHILE THE SOUTHEAST FLOW AND ASSOCIATED LOW LEVEL FORCING IS
EXPECTED TO SLOWLY SUBSIDE LATER THIS EVENING...THERE IS SUFFICIENT
ENOUGH LOW LEVEL MOISTURE AND LINGERING SYNOPTIC SCALE LIFT BEHIND
T.S. ALPHA...AND DAY TIME HEATING LATER THIS MORNING...TO PRODUCE
SHOWERS AND THUNDERSTORMS TODAY...WITH THE POTENTIAL FOR CONVECTION
BEGINNING TO DIMINISH THIS EVENING AND EXTENDING INTO THE EARLY PART
OF THE WEEK.
GIVEN THE POTENTIAL FOR LINGERING CONVECTION THIS AFTERNOON...THE
FAVORED AREAS WILL LIKELY BE SOUTHEAST SECTIONS OF PUERTO RICO
EASTWARD TO THE U.S.V.I. THEREFORE...KEPT THE FLASH FLOOD WATCH FOR
THESE AREAS AND CANCELED IT ELSEWHERE.
FOR THE COASTAL WATERS...STRONG WIND GRADIENT BEHIND T.S. ALPHA
SHOULD EXTEND EASTWARD INTO THE MONA PASSAGE AND SLOWLY DROP OFF
FURTHER EAST. THEREFORE...SMALL CRAFT ADVISORY CONTINUES FOR OFF
SHORE WATERS SOUTHWEST OF PUERTO RICO...I.E. ZONE AMZ740...AND OFF
SHORE PORTIONS OF LOCAL ATLANTIC WATERS...WITH SEAS AND WINDS
EXPECTED TO DIMINISH LATER IN THE AFTERNOON AS T.S. ALPHA CONTINUES
ITS NORTHWEST MOTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 77 90 78 / 50 40 40 40
STT 85 77 86 78 / 60 40 40 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PRZ003-PRZ004-
PRZ012-PRZ013.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM AST
THIS AFTERNOON FOR AMZ710 AND 740.
VI...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VIZ001-VIZ002.
&&
DIEHLHazardous weather outlook, Oct 23, 5:30 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN OCT 23 2005 PRZ001>013-AMZ710>750-241030- 630 AM AST SUN OCT 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ALPHA WAS LOCATED JUST SOUTH OF HISPANIOLA AND IS FORECAST TO MOVE WEST NORTHWEST AT ABOUT 15 MPH. STRONG WINDS AND MOISTURE ASSOCIATED TO THIS TROPICAL STORM WILL CONTINUE TO AFFECT THE LOCAL REGION...PRODUCING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE OFF SHORE ATLANTIC AND CARIBBEAN WATERS. FLASH FLOODING IS POSSIBLE TODAY ACROSS PORTIONS OF THE LOCAL ISLANDS...THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... SOME LATE MORNING AND AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS PARTS OF THE INTERIOR SECTIONS OF THE ISLANDS HOWEVER NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED THOUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. VIZ001-002-AMZ710>730-231030- 630 AM AST SAT OCT 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ALPHA WAS LOCATED JUST SOUTH OF HISPANIOLA AND IS FORECAST TO MOVE WEST NORTHWEST AT ABOUT 15 MPH. STRONG WINDS AND MOISTURE ASSOCIATED TO THIS TROPICAL STORM WILL CONTINUE TO AFFECT THE LOCAL REGION...PRODUCING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE OFF SHORE ATLANTIC AND CARIBBEAN WATERS. FLASH FLOODING IS POSSIBLE TODAY ACROSS PORTIONS OF THE LOCAL ISLANDS...THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... SOME EARLY MORNING AND AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ISLANDS HOWEVER NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:27 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 23, 4:34 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 23, 5:24 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 23, 5:30 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 23, 5:37 PM CDT | Special Marine Warning | JSJ | 113 min | |
| Oct 23, 6:58 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.